Medicine Absorbtion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/23/2007 9:10 AM (GMT -6)   
I have to take other meds for different health problems, and since i had surgery, it doesnt' seem like they are working as well.  I am wondering if maybe they aren't having enough time to break down and absorb into my system anymore?  has anyone else noticed this?

Amey
Veteran Member


Date Joined Jul 2006
Total Posts : 942
   Posted 7/23/2007 12:30 PM (GMT -6)   
Cattieos,

I have been in the hospital 3 times since my surgery for malabsorbtion.

summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/23/2007 9:03 PM (GMT -6)   
So it seems the answer is yes, lol.
I wonder what I can do about it? My neuroligist is an idiot and there is no telling what she is going to say! I probably just need to take more meds, more often.
thanks for the replies

Shaz032
Forum Moderator


Date Joined Feb 2003
Total Posts : 1245
   Posted 7/24/2007 3:18 AM (GMT -6)   
Ileostomates won't absorb enteric coated or XR (Extended Release) tablets as these are designed to be absorbed in the large intestine and since we don't have one, then they're useless. You might absorb some of it, if you're lucky, but liquid forms of meds are often the best and most assured way of making sure you get the benefits.

For colostomates, it can be hit and miss, depending on how much bowel you have left.
I have had an ileostomy for 31 years now due to UC.
 
Moderator of the Ostomy Forum
_______________________________________________
 
I'm not a complete idiot - some parts of me are missing!


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/24/2007 12:49 PM (GMT -6)   
i don't know if its an enteric coated or not, it falls apart on your tounge, it's not like advil is, it's like the inside of tylenol, I was thinking that the liquid might be the best too, but that is gonna be super nasty! And a pain to take places, lol.

dragonfly137927
Veteran Member


Date Joined Sep 2006
Total Posts : 2527
   Posted 7/28/2007 10:19 AM (GMT -6)   
I had that issue with Oxycontin. The trouble continued even after my ostomy reversal withjust the Oxy. While I had my ostomy I did notice pills in the bag quite often more so in the early day as opposed to afternoon or night. It seems as though taking meds with milk on an empty stomach then eating after caused the meds to leave my body sooner than if I had eaten then taken meds.
Dx with Crohn's 1987, symptoms as early as 1984.
Temp iliostomy February 2007, reversed June 2007, Ovarian cysts, migraines, allergies (incl food allergies) , oral allergy syndrome (diff than true food allergies), Asthma, Gall Bladder removed 1999, Inguenal hernia 1987
 
 


summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 7/28/2007 8:42 PM (GMT -6)   
I called the pharmacist and asked right before my Dr appt, did I mention that my Dr (actually a PA) is an idiot, cause she is! Anyway, my pharmacist at first wasn't sure, but then when i mentioned to her that sometimes things can go through in as little as 45 minutes to an hour, she said that definetlyy they wouldn't all get absorbed. My PA didn't understand what I was saying, she looked it up in a book and had to do all this crazy stuff before she would belive me!

awesomeame
Veteran Member


Date Joined Feb 2006
Total Posts : 625
   Posted 7/29/2007 8:06 AM (GMT -6)   
i take synthroid for my thryroid problems, and my levels there haven't changed at all...so no absorbtion issues over here. good to know about the coated meds though...!

--matt
Dec 2006: Proctocolectomy/permanent ileostomy
Since 1991: Indeterminate crohn's/ulserative colitis


JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 7/29/2007 10:23 AM (GMT -6)   
I had to use a hormone patch instead of oral hormones for HRT. I had a complete hysterectomy and I was taking a ton of oral hormones but my symptoms were getting worse and worse. My male GYN just wanted to put me on an antidepressant instead of getting to the real problem, of course I fired him. Finally I found a new female GP who did some hormone tests and told me that in spite of the amounts of hormones I was taking, my body was screaming for estrogen. We switched to a patch, actually I tried 2 or 3 until I found one that worked well, and my whole life changed. I used the patch for a few years and then slowly tapered off. Now I just have problems when I'm on Prednisone, it's like going through menopause all over again, lol.
Judy
25+years diagnosed with CD. 
Numerous surgeries, permanent ostomy, adverse reactions to Remicade still on Prednisone (my worst enemy), Finally had another surgery hoping for a long remission. 
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 20, 2017 3:30 AM (GMT -6)
There are a total of 2,870,634 posts in 315,027 threads.
View Active Threads


Who's Online
This forum has 156534 registered members. Please welcome our newest member, 외국인출장샵추천.
271 Guest(s), 4 Registered Member(s) are currently online.  Details
Crispix, jhejehnsnx05, SuperUnknown, Jerry_Delaware


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer